CaltechAUTHORS
  A Caltech Library Service

Structure of nonlinear traveling-wave states in finite geometries

Cross, M. C. (1988) Structure of nonlinear traveling-wave states in finite geometries. Physical Review A, 38 (7). pp. 3593-3600. ISSN 0556-2791. http://resolver.caltech.edu/CaltechAUTHORS:CROpra88c

[img]
Preview
PDF
See Usage Policy.

1268Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CROpra88c

Abstract

Numerical simulation of coupled amplitude equations is used to investigate the effect of the wave propagation on the one-dimensional spatial structure of nonlinear wave states in finite geometries. The work is motivated by experiments on oscillatory convection in binary fluid convection. Predictions of confined states, temporally modulated confined states, and other dynamic states are discussed and compared with experiment.


Item Type:Article
Additional Information:©1988 The American Physical Society Received 9 November 1987 Note added in proof. Since the submission of this paper, oscillating states similar to the ones predicted Sect. IV B have been described by Fineberg, Moses and Steinberg [20] and Kolodner and surko [21]. Also Croquette and Williams [22] have observed the transition from a symmetric stationary state to an asymmetric stationary state similar to the one shown in the lower two panels of Fig. 7 near the transition to the oscillatory instability for straight rolls in pure fluid convection.
Record Number:CaltechAUTHORS:CROpra88c
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CROpra88c
Alternative URL:http://dx.doi.org/10.1103/PhysRevA.38.3593
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5641
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:26 Oct 2006
Last Modified:26 Dec 2012 09:14

Repository Staff Only: item control page